Kansas, 2022Tornadoes and Hail in Kansas, June 7 to 8, 2022
June 7 to 8, 2022 · NWS TOP · 27 events in 9 counties and zones
A cluster of storms moved out of Nebraska during the evening of June 7th and evolved into a line of storms that accelerated southeast across central and northeast Kansas. At least 2 small tornadoes occurred along with widespread damaging straight line winds of 60 to 80 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of storms moved out of Nebraska during the evening of June 7th and evolved into a line of storms that accelerated southeast across central and northeast Kansas. At least 2 small tornadoes occurred along with widespread damaging straight line winds of 60 to 80 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 7, 4:52 PM CST, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 7, 4:52 PM CST, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
552 PM CDT Tue Jun 7 2022
...AVIATION UPDATE...
.DISCUSSION...
Issued at 240 PM CDT Tue Jun 7 2022
Forecast Key Points:
- Thunderstorms, Some Severe, Likely This Evening into Tonight
- Another Round of Severe Storms Possible Thursday Night into Friday
Morning
- Drier and Warmer for the Weekend into Next Week
As of 230 PM Tuesday afternoon, zonal midlevel flow remains across
the central US with a shortwave trough ejecting into eastern WY. An
weakly defined surface pressure pattern resides across the region
with multiple weak frontal zones. For the short term, a weak frontal
zone was present across southern NE and may be the focal point for
thunderstorm development late this afternoon into the evening.
Should a storm develop, the background environment is favorable for
splitting supercells with predominately a large hail threat. A
narrow zone, immediately within the boundary zone, has backed low-
level winds that could support a brief tornado threat.
Confidence increases for more-widespread thunderstorm activity late
this evening into the overnight hours. The aforementioned midlevel
shortwave trough was interacting with an unstable zone across
eastern WY and contributing to supercell thunderstorm development.
These supercells are likely to remain discrete or semi-discrete
through much of the evening before a gradual upscale growth ensues
across central NE or even northern KS. The timing of upscale growth
will be critical to the associated hazards across north-central KS
and the remainder of the area. Should convective mode remain semi-
discrete, all hazards would remain possible including, large hail,
damaging winds, and a few tornadoes. A more-linear mode would
support a damaging wind threat and possibly a hail threat. This
round of thunderstorm activity looks to arrive to the area after 9-
10 PM and exiting the area to the southeast between 4-7 AM.
Contemplated a Flood Watch for the central and east-central KS
counties with the recent rainfall and swollen rivers. Due to the
progressive nature of the MCS and the threat for upshear propagation
remaining west of the area have held off on a Flood Watch for now.
A brief reprieve from thunderstorm chances arrives Wednesday as
surface ridging moves into the central Plains. The active weather
pattern returns Thursday evening into Friday morning as a midlevel
shortwave trough ejects into the Plains. Sufficient instability and
shear will be in place for a severe weather threat. For Friday
afternoon and the weekend, a drier pattern emerges for the weekend
as midlevel ridging overspreads the central Plains. Otherwise,
daytime highs will remain near 80 each afternoon with overnight lows
in the 50s/60s. The ridge is forecast to amplify early next week,
resulting in temperatures reaching the 90s for Monday and Tuesday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday)
Issued at 552 PM CDT Tue Jun 7 2022
CAMs continue to show a linear MCS moving across the area late
this evening. With storms already going over the high plains and a
weak boundary lingering to the north, confidence in TS impacting
the terminals is increasing. Will use the CAMs as a first guess on
timing the storms at the terminals. Would expect some tempo MVFR
CIGS and VSBY as the storms pass through. Most of the activity
should be exiting around 12Z with high pressure and VFR conditions
building in.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION...Baerg
AVIATION...Wolters
Hazardous weather outlook, Jun 7, 1:44 PM CST, 7 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
244 PM CDT Tue Jun 7 2022
KSZ008>012-020>024-026-034>040-054>056-058-059-081945-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
244 PM CDT Tue Jun 7 2022
This hazardous weather outlook is for east central...north
central and northeast Kansas.
.DAY ONE...Tonight
Isolated storms are possible this afternoon into the early
evening. Any storm that develops this afternoon into the early
evening will be capable of large hail and possibly a tornado.
Thunderstorms are likely late this evening into the overnight
hours. These storms may be severe with damaging winds as the
primary hazard.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Another round of severe storms are possible Thursday evening into
Friday morning.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed today or tonight.
&&
More detailed information can be accessed at...
http://www.weather.gov/media/top/DssPacket.pdf
Event by event
24 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Republic
- When
- June 7, 9:08 PM CST to 9:09 PM CST
- Where
- Republic County, 6.43 mi NW of New Tabor
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.990, -97.610
Tree limbs three inches in diameter broken, power poles broken.
Tornado, Republic
- When
- June 7, 9:15 PM CST to 9:25 PM CST
- Where
- Republic County, 0.65 mi SSW of Narka to 3.2 mi SE of Narka
- Rating
- EF1
- Path length
- 3.06 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.961, -97.425
Damage survey noted damage to main grain elevator in town with a sporadic damage path noted to the southeast to trees limbs with lack of access further southeast unable to determine how much further southeast path occurred. Area primarily fallow field or newly planted corn so few DI to see from ground around end point.
Thunderstorm Wind, Washington
- When
- June 7, 9:15 PM CST to 9:16 PM CST
- Where
- Washington County, 0.69 mi S of Morrowville
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.840, -97.170
Report of multiple large trees down.
Thunderstorm Wind, Washington
- When
- June 7, 9:27 PM CST to 9:28 PM CST
- Where
- Washington County, Morrowville
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.850, -97.170
Trees of 8 to 12 inches in diameter uprooted.
Thunderstorm Wind, Washington
- When
- June 7, 9:30 PM CST to 9:31 PM CST
- Where
- Washington County, 2.81 mi N of Morrowville
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.890, -97.160
Walls caved in on empty grain bins, tin roof blown off shed, utility trailer rolled.
Thunderstorm Wind, Cloud
- When
- June 7, 9:31 PM CST to 9:32 PM CST
- Where
- Cloud County, (Cnk)blosser Apt Con
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.550, -97.650
Thunderstorm Wind, Washington
- When
- June 7, 9:31 PM CST to 9:32 PM CST
- Where
- Washington County, 0.69 mi S of Morrowville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.840, -97.170
Damage to outbuildings and several 3 inch tree limbs down.
Thunderstorm Wind, Washington
- When
- June 7, 9:40 PM CST to 9:41 PM CST
- Where
- Washington County, 2.54 mi WNW of Linn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -97.120
Report of a 60 mph wind gust from a trained spotter.
Thunderstorm Wind, Washington
- When
- June 7, 9:40 PM CST to 9:41 PM CST
- Where
- Washington County, 2.81 mi S of Washington
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.780, -97.060
Measured at the Kansas State Mesonet site near Washington, KS.
Thunderstorm Wind, Marshall
- When
- June 7, 9:54 PM CST to 9:55 PM CST
- Where
- Marshall County, Waterville
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.700, -96.750
Report of an empty grain bin flipped and thrown.
Thunderstorm Wind, Marshall
- When
- June 7, 10:00 PM CST to 10:01 PM CST
- Where
- Marshall County, 2.24 mi ESE of Waterville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.690, -96.710
Report of a 65 mph wind gust.
Tornado, Marshall
- When
- June 7, 10:02 PM CST to 10:05 PM CST
- Where
- Marshall County, 2.71 mi NW of Schroyer to 0.89 mi NE of Schroyer
- Rating
- EF1
- Path length
- 2.79 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 39.800, -96.713
Storm survey revealed a 50-75 yard path of concentrated damage done to several structures and a line of cedars that were topped off on the west side of the Big Blue River south of Marysville. The damage path extended to the east side of the river where tree damage was noted in a focused area.
Thunderstorm Wind, Marshall
- When
- June 7, 10:04 PM CST to 10:05 PM CST
- Where
- Marshall County, 0.53 mi E of Bestwall
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.680, -96.660
Numerous 2 to 4 inch diameter tree limbs down.
Thunderstorm Wind, Marshall
- When
- June 7, 10:09 PM CST to 10:10 PM CST
- Where
- Marshall County, 0.53 mi E of Bestwall
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.680, -96.660
Trees and power lines down.
Thunderstorm Wind, Dickinson
- When
- June 7, 10:25 PM CST to 10:26 PM CST
- Where
- Dickinson County, Solomon
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.920, -97.370
Report of large tree down.
Thunderstorm Wind, Nemaha
- When
- June 7, 10:34 PM CST to 10:35 PM CST
- Where
- Nemaha County, 7.26 mi WSW of Corning
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.600, -96.150
Numerous 4 to 5 inch diameter tree limbs down.
Thunderstorm Wind, Dickinson
- When
- June 7, 10:34 PM CST to 10:35 PM CST
- Where
- Dickinson County, Chapman
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.970, -97.020
Thunderstorm Wind, Nemaha
- When
- June 7, 10:34 PM CST to 10:35 PM CST
- Where
- Nemaha County, 1.59 mi W of Sabetha
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.900, -95.810
Wind estimated at 70 mph.
Thunderstorm Wind, Nemaha
- When
- June 7, 10:39 PM CST to 10:40 PM CST
- Where
- Nemaha County, 0.87 mi NE of Seneca
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.840, -96.060
Thunderstorm Wind, Nemaha
- When
- June 7, 10:42 PM CST to 10:43 PM CST
- Where
- Nemaha County, 0.69 mi N of Corning
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.660, -96.030
Wind estimated at 60 mph.
Thunderstorm Wind, Jefferson
- When
- June 7, 11:16 PM CST to 11:17 PM CST
- Where
- Jefferson County, 2.81 mi S of Valley Falls
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.290, -95.480
Report of a 24 inch diameter tree split in half.
Thunderstorm Wind, Shawnee
- When
- June 7, 11:16 PM CST to 11:17 PM CST
- Where
- Shawnee County, 4.94 mi SSW of Menoken
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 39.020, -95.800
Thunderstorm Wind, Jefferson
- When
- June 7, 11:26 PM CST to 11:27 PM CST
- Where
- Jefferson County, 1.48 mi SSE of Winchester
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.300, -95.260
Report of 4 to 8 inch diameter tree limbs broken.
Thunderstorm Wind, Shawnee
- When
- June 7, 11:33 PM CST to 11:34 PM CST
- Where
- Shawnee County, (Foe)forbes Fld Tope
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.950, -95.670
Measured by the kfoe asos.
Hail, Jefferson
- When
- June 7, 11:38 PM CST to 11:39 PM CST
- Where
- Jefferson County, 0.87 mi SW of Mc Louth
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.190, -95.230
Thunderstorm Wind, Shawnee
- When
- June 7, 11:38 PM CST to 11:39 PM CST
- Where
- Shawnee County, 1.28 mi WSW of (Foe)forbes Fld Tope
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.940, -95.690
Report of 4 inch diameter tree limb down.
Thunderstorm Wind, Franklin
- When
- June 8, 12:06 AM CST to 12:07 AM CST
- Where
- Franklin County, 0.88 mi SE of Ottawa
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.610, -95.260
Report of 6 to 8 inch diameter tree limbs down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 7, 2022$99 million · EF0 · 55 events
- Rip Current in New Jersey, June 7, 20221 death · 1 event
- Tornadoes and Hail in Missouri, June 7 to 8, 2022EF2 · 26 events
- Hail and Damaging Winds in Colorado, June 7, 2022$45,000 · 2 in hail · 18 events
- Tornado and Hail in New Mexico, June 7, 2022$50,000 · EF0 · 8 events
- Flood and Hail in Nebraska, June 7, 20222.75 in hail · 39 events
- Hail and Damaging Winds in Texas, June 7 to 8, 20224 in hail · 33 events
- Tornadoes and Flash Flood in Colorado, June 7 to 8, 20223.5 in hail · 29 events
- Tornadoes and Hail in Colorado, June 7, 20222.5 in hail · 26 events
- Tornado in Wyoming, June 7, 2022EF1 · 1 event
- Flood and Hail in Kansas, June 7, 2022$6,000 · 2.75 in hail · 23 events
- Flash Flood and Hail in Tennessee, June 7, 2022$18,000 · 1.5 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1035248, 1019385, 1035249, 1035250, 1035251, 1035252, 1035253, 1035254, 1035255, 1035261, 1035262, 1019386, 1035269, 1035288, 1035292, 1035293, 1035294, 1035295, 1035296, 1035297, 1035298, 1035299, 1035300, 1035301, 1035302, 1035303, 1035304.